Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

  Quarterly of Applied Mathematics
Quarterly of Applied Mathematics
Online ISSN 1552-4485; Print ISSN 0033-569X

The direct scattering problem: Uniqueness and existence for anisotropic media

Author: Panagiotis Emmanouil
Journal: Quart. Appl. Math. 69 (2011), 747-758
MSC (2000): Primary 35P25, 47A40, 45A05, 45B05
Published electronically: July 1, 2011
MathSciNet review: 2893998
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we investigate the problem of the transmission of plane acoustic waves through a penetrable inhomogeneous body with an impenetrable core. Firstly, we discretize the inhomogeneous body via means of a multi-layer, multi- subdivision approach. Then, we prove the uniqueness and existence of solutions to this problem. Finally, we conclude with a discussion of potential applications and what remains to be done.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35P25, 47A40, 45A05, 45B05

Retrieve articles in all journals with MSC (2000): 35P25, 47A40, 45A05, 45B05

Additional Information

Panagiotis Emmanouil
Affiliation: Department of Mathematical Sciences, University of Delaware, Newark, Delaware, 19716, USA

PII: S 0033-569X(2011)01244-3
Received by editor(s): April 12, 2010
Published electronically: July 1, 2011
Article copyright: © Copyright 2011 Brown University

Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2015 Brown University
AMS Website